Get E-Book on COVID-19

Q. Is taking Xarelto the only treatment option for pulmonary embolism?

Answered by
Dr. Smrita Singh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 11, 2018

Hello doctor,

I am a 43 year old male. I have been taking Xarelto for about a year-and-a-half due to a pulmonary embolism that I had. They were very small. I have done every test including the factor 5 and the conclusion was my constant driving. My biggest fear is obviously getting another blood clot which I know you can get one while taking Xarelto. Obviously, every ache and pain I think that I have another one. Sometimes, I do get mild cramping in my legs but it comes and goes. My biggest question is if I was to get another blood clot. Is basically the only thing that can be done is just continuing to take Xarelto?

Dr. Smrita Singh

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

Xarelto is the brand name for the generic drug Rivaroxaban. It blocks the activity of certain clotting factors in the blood.

It is used to prevent or treat deep vein thrombosis in which blood clots form in the deep veins of the legs. This can lead to pulmonary embolism in certain cases as in yours and can be fatal.

Your current medication comprising of Xarelto daily is a form of prophylaxis to prevent the occurrence of deep vein thrombosis. The dose is lower than that when you are being treated for deep vein thrombosis.

There are other anticoagulants which can be used but Xarelto is preferred.

If you were to get another episode of deep vein thrombosis, the treatment would differ. Deep vein thrombosis is associated with prolonged periods of inactivity, inherited clotting disorders, surgery, and certain cancers. Since in your case it is due to driving for prolonged periods, you could reduce that and try and walk around every 15 to 20 minutes.

If you smoke, then you should stop that as well. Thank you.

For more information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist


Was this answer helpful?

 | 

Related Questions:
Can you suggest treatment for my elevated D-dimer levels?
What should I do for pulmonary embolism?
Why am I continuously getting a blood clot in my left leg?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it safe to change the dosage of heart medicines to once every two days?

Query: Hi doctor,I am a 49 year old male. Five years ago, I got two stents on the left. Actually, my heart was good only 30 % block. I take Vitoryn and Aspirin until now. I started having arrhythmia two years ago. AF comes out once every one and a half months for two to four hours. When AF a...  Read Full »

How does DVT present?

Query: Hi doctor, I am an 18 year old healthy female. All day today, I have had sharp pain in one tiny spot on my left hand. There is a tiny red mark that looks like a scratch, but it is not. It is not warm, but the pain is also spreading to my arm. I have also had the same type of pain in both my legs and...  Read Full »

Why is the pulmonary embolism patient having burning sensation in legs?

Query: Hello doctor,I am having a burning sensation in my leg. I am wondering if that is a blood clot and if I should go to the emergency room. I had a massive pulmonary embolism and have been coded for 45 minutes. I am on a blood thinner called Eliquis. I am very freaked out right now as I have not had th...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.